Alert archive / California / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 6, NWS Medford, OR

July 2, 2013Siskiyou County, California

NWS Medford, OR issued this severe thunderstorm warning at Jul 2, 2013, 10:06 PM PDT for Siskiyou County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 2, 2013, 10:06 PM PDT (05:06 UTC)
Expired
Jul 2, 2013, 10:30 PM PDT
In force
24 min
Issued by
NWS Medford, OR
Area
Storm-based polygon

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 4:05 PM PDT, 6 hours 1 minute earlier.

Area forecast discussion, Jul 2, 4:05 PM PDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
405 PM PDT TUE JUL 2 2013

.DISCUSSION...COVECTION IS ACTIVE IN THE AREAS CURRENTLY FORECAST
WITH CELLS BUILDING IN WESTERN SISKIYOU COUNTY...AND CELLS FROM
THE MT SHASTA AREA AND THE EAST SIDE ARE CONTINUING TO BUILD
WITH BOLTS DROPPING AT THIS TIME. TODAY HAS THE GREATEST AMOUNT OF
PRECIPITABLE WATER OVER THE REGION WITH VALUES IN THE 1.2 TO 1.4
RANGE. TOMORROW THE MODELS PUT THE PRECIP IN THE 1.1 RANGE...BUT
WITH TODAY'S PRECIP AND CONTINUED SURFACE HEATING I THINK THAT
THIS MAY BE TOO LOW AND EXPECT THAT THE ACTUAL PW VALUES WILL BE
SIMILAR TO TODAY'S. FOR THIS EVENING INTO TONIGHT A STRONG SHORT
WAVE MOVES ACROSS THE EAST SIDE FROM THE SOUTH AFTER 0Z DURING MAX
HEATING...INCREASING THE COVERAGE TO SCATTERED. TOMORROW
CONDITIONS LOOK LIKE TODAY AS PER THE DISCUSSION ABOVE BUT THE
BEST ACTION SHOULD BE IN THE SE PORTIONS OF THE FORECAST AREA AS A
SHORT WAVE CYCLES ONLY THOUGH THAT AREA. THE BOUNDARY THROUGH THE
STEERING FLOW BECOMES MORE WESTERLY SHIFTING THE INSTABILITY TO
THE FAR EAST SIDE THURSDAY. TEMPERATURES TAKE ANOTHER SWING TO THE
COOL SIDE...BUT CLOSER TO NORMAL TEMPERATURES FRIDAY. THE ECMWF
AND THE GFS STRAY FROM THERE WITH THE GFS REMAINING ON THE COOLER
SIDE AND THE EC BUILDING AN UPPER LEVEL RIDGE AND HAVE LEANED
TOWARDS THE EC FOR THE EXTENDED.

&&

.AVIATION...SCATTERED THUNDERSTORMS FROM WESTERN SISKIYOU COUNTY
EAST AND THE WESTERN CASCADES FOOTHILLS EAST BECOME ISOLATED BUT
CONTINUE OVERNIGHT. IFR CEILINGS CONTINUE IN THE COASTAL WATERS
AND COAST NORTH OF CAPE BLANCO OVERNIGHT...BURNING OFFSHORE BY MID
TO LATE MORNING.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY BELOW 6000 FEET FOR
     FOR ORZ027>031.
     RED FLAG WARNING UNTIL 8 PM PDT WEDNESDAY FOR ORZ025-026.
     HEAT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR ORZ024-026-028.

CA...RED FLAG WARNING UNTIL 8 PM PDT WEDNESDAY FOR CAZ080-081.
     HEAT ADVISORY UNTIL 11 PM PDT THIS EVENING FOR CAZ085.
     HEAT ADVISORY UNTIL 11 PM PDT WEDNESDAY FOR CAZ080>083.
     RED FLAG WARNING UNTIL 11 PM PDT WEDNESDAY FOR CAZ083>085.

PACIFIC COASTAL WATERS...GALE WATCH FROM WEDNESDAY AFTERNOON THROUGH SATURDAY EVENING FOR
     PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT WEDNESDAY FOR
     PZZ356.
     HAZARDOUS SEAS WATCH FROM WEDNESDAY AFTERNOON THROUGH SATURDAY
     EVENING FOR PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THURSDAY
     FOR PZZ356.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 AM PDT SATURDAY FOR
     PZZ350-370.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 AM PDT SATURDAY
     FOR PZZ350-370.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 5 PM PDT THIS AFTERNOON FOR
     PZZ376.
     HAZARDOUS SEAS WARNING UNTIL 11 PM PDT SATURDAY FOR PZZ376.
     GALE WARNING UNTIL 11 PM PDT SATURDAY FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 5 PM PDT THIS
     AFTERNOON FOR PZZ376.

SBN/SBN/SBN

In the hours before

Special weather statement, Jul 2, 4:21 PM PDT, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEDFORD OR
421 PM PDT TUE JUL 2 2013

CAZ083-084-022330-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY CA-NORTHEAST SISKIYOU AND
NORTHWEST MODOC COUNTIES CA-
421 PM PDT TUE JUL 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SISKIYOU COUNTY
UNTIL 445 PM PDT...

AT 417 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES EAST OF MACDOEL...OR 28 MILES SOUTH OF
KLAMATH FALLS...MOVING NORTHEAST AT 10 MPH TOWARD THE LOWER KLAMATH
WILDLIFE REFUGE.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
POSSIBLE WITH THIS STORM...ALONG WITH MODERATE DOWNPOUR AND FREQUENT
LIGHTNING. THE THUNDERSTORM IS EXPECTED TO REMAIN EAST OF HIGHWAY 97.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

IN ADDITION...THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR
LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

LAT...LON 4191 12193 4185 12175 4172 12185 4178 12200
TIME...MOT...LOC 2320Z 209DEG 10KT 4182 12182

FB

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 2:33 PM PDTSmall Craft Advisory for WindsMFR21 hr

Nearby

Severe Thunderstorm Warnings in California, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.